MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458320
Medical Device Problem Code Uncoiled (1659)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the reported guidewire is expected to be returned for evaluation, it has not yet arrived.Upon receipt of the device, it will be forwarded to our guidewire supplier for evaluation along with a scar (supplier corrective action request).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Not yet returned to manufacturer.
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6), a during a picc placement procedure, the guidewire was inserted up to 35cm without resistance or progression difficulties.The dilator was then introduced and while retrieving the guidewire resistance was felt at 30 cm.The patient's limb was manipulated as well as lateralization, without success.The wire was spun 360 degrees to the right and left for an hour in order to retrieve it.Once removed, the guidewire appeared to have unwound, but x-ray images did not show that any portion had detached and remained in the patient.The picc was eventually placed.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "guidewire unraveled." no adverse trends were identified.The returned guidewire is a purchased component from (b)(4).A supplier corrective action request (scar) as well as the returned sample were sent to (b)(4) for evaluation, root cause determination and correction/corrective.(b)(4) response, based on sample evaluation, states that: " the specimen presents fractures of the core wire proximal of the flattened section and the coil wire an indeterminate distance distal of the proximal joint: with the distal tip joint and all coil and core wire material distal of the fractures missing from the returned specimen.The proximal aspects of the wire fractures present indication of ductile, tensile overload.The specimen also presents extensive bend damage throughout the entire length of the device." their conclusion was that, " clinical and/or procedural factors appear to have impacted on the event as reported." (b)(4) also performed a dhr review of the reported lot and found no indication of a manufacturing defect that could have impacted the reported event.Angiodynamics's incoming inspection for this guidewire includes a visual inspection for damage or defects, as well as, dimensional inspections and tip tensile strength verification.The directions for use provided with the guidewire include the precaution, "if guidewire must be withdrawn, remove the needle and guidewire as a single unit." (b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6282381
Report Number1317056-2017-00007
Device Sequence Number528725
Product Code LJS
UDI-Device IdentifierH965458320
UDI-PublicH965458320
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2018
Device Catalogue NumberH965458320
Device Lot Number5002505
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1